Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 53, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 30, 2013, 10:26 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2013, 10:26 PM EST (03:26 UTC)
- Expired
- Dec 1, 2013, 4:28 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
187 WHUS72 KKEY 010326 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1026 PM EST SAT NOV 30 2013 GMZ042>044-052>055-072>075-011000- /O.NEW.KKEY.SC.Y.0053.131201T0326Z-131201T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1026 PM EST SAT NOV 30 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS SOUTH OF THE KEYS ISLAND CHAIN. * WINDS AND WAVES...A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
1 follow-up statement
529 WHUS72 KKEY 010928 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 428 AM EST SUN DEC 1 2013 GMZ042>044-052>055-072>075-011030- /O.CAN.KKEY.SC.Y.0053.000000T0000Z-131201T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 428 AM EST SUN DEC 1 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY ACROSS HAWK CHANNEL AND THE FLORIDA STRAITS. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 3:28 PM EST, 6 hours 58 minutes earlier.
Area forecast discussion, Nov 30, 3:28 PM EST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 328 PM EST SAT NOV 30 2013 .DISCUSSION... CURRENTLY - A PRESSURE RIDGE OVER THE GULF AND ATLANTIC STATES CONTINUES TO PRODUCE BREEZY NORTHEASTERLY FLOW ACROSS THE KEYS THIS AFTERNOON. DAY TIME HIGHS GOT INTO THE MID TO UPPER 70S WITH DEW POINTS IN THE MID 60S. SKIES REMAIN MOSTLY SUNNY...WITH ONLY A FEW SHOWERS PRESENT ACROSS THE FORECAST AREA. FORECAST - WINDS WILL FINALLY DECREASE IN EARNEST TONIGHT INTO SUNDAY AS THE RIDGE TO OUR NORTH QUICKLY WEAKENS. BREEZY NORTHEASTERLIES THIS EVENING WILL DROP TO A LIGHT BREEZE BY SUNDAY. NORTHEAST FLOW OVER BAY WATERS IN THE UPPER 60S SHOULD LET TEMPERATURES SETTLE INTO THE UPPER 60S ACROSS THE ISLAND CHAIN TONIGHT. THERE WILL BE A SLIGHT CHANCE OF SHOWERS DUE TO A SWATH OF MOISTURE SPREADING WEST SOUTHWESTWARD ACROSS THE FLORIDA PENINSULA...WITH THE ENVIRONMENT NOT ENTIRELY STABLE...AND SOME ORGANIZED CLOUD LINES WITH EMBEDDED SHOWERS DETECTABLE ON SATELLITE IMAGERY. OVER THE FIRST COUPLE DAYS OF THE UPCOMING WEEK VERY LIGHT FLOW AND AMPLE SUNSHINE WILL LET DAY TIME TEMPERATURES CLIMB INTO THE UPPER 70S TO NEAR 80...WHILE RADIATIVE COOLING LETS TEMPERATURE SETTLE DOWN INTO THE UPPER 60S. RAIN CHANCES WILL REMAIN SLIM TO NONE THROUGH THIS PERIOD DUE TO A LACK OF TRIGGER AND A FAIRLY DRY ATMOSPHERE. HIGH PRESSURE TAKING SHAPE NORTHEAST AND EAST OF THE BAHAMAS BEGINNING TUESDAY WILL TURN OUR LIGHT WINDS SOUTH OF EAST. EXPECT DEW POINT TEMPERATURES TO INCREASE INTO THE UPPER 60S WITH NEAR NORMAL TEMPERATURES. GUIDANCE SUGGESTS THAT SOME LOWER LEVEL MOISTURE...A WEAK BUT VEERING FLOW...ALONG WITH A TROUGH ALOFT WILL BE SUFFICIENT TO PRODUCE SOME SHOWER ACTIVITY. THIS APPEARS DUBIOUS AT THE MOMENT...AND WILL STAY WITH LESS THAN DIME POPS FOR THESE PERIODS. FROM MID WEEK THROUGH THE SECOND HALF OF THE WEEK...THE PREVIOUSLY MENTIONED HIGH NEAR THE BAHAMAS WILL STRENGTHEN AS IT LIFTS NORTHEASTWARD. THIS WILL STRENGTHEN LOCAL WINDS OUT OF THE EAST. THE RATHER WARM TRAJECTORY ALONG WITH HIGHER SPEEDS WILL RESULT IN TEMPERATURES BEING SEVERAL DEGREES ABOVE NORMAL WITH DEW POINTS CLIMBING TOWARDS 70 DEGREES. EXPECT ONLY A SLIGHT CHANCE OF RAIN DUE TO PASSING MARINE CLOUD LINES WITH EMBEDDED SHOWERS. && .MARINE... MODERATE TO FRESH NORTHEAST BREEZES THROUGH THE FIRST HALF OF TONIGHT...WILL GRADUALLY RELAX FROM LATE TONIGHT THROUGH SUNDAY...BECOMING LIGHT. WINDS MAY BRIEFLY GET UP TO NEAR 20 KNOTS OVER PORTIONS OF KEYS WATERS ON A SUBTLE EVENING SURGE. HOWEVER...WITH THE EXPECTED DOWN TREND OVERNIGHT...HAVE ELECTED TO MAINTAIN A CAUTION ON ALL KEYS WATERS. A WEAK PRESSURE PATTERN WILL THEN PREVAIL ACROSS KEYS WATERS FROM LATE SUNDAY INTO LATE WEDNESDAY. NO CAUTIONS OR ADVISORIES ARE EXPECTED BEYOND TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS THROUGH THIS EVENING. SURFACE WINDS WILL BE NORTHEAST 10 TO 12 KNOTS WITH GUSTS OF 15 TO 20 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 68 79 67 79 / 10 0 0 - MARATHON 68 79 69 80 / 10 0 0 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....DEVANAS DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Nov 30, 11:00 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1100 AM EST SAT NOV 30 2013 UPDATED SMALL CRAFT ADVISORY COVERAGE FLZ076>078-GMZ031>035-042>044-052>055-072>075-011115- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1100 AM EST SAT NOV 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA STRAITS THIS AFTERNOON DUE TO RESIDUAL WINDS NEAR 20 KNOTS AND SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY MAY BE REQUIRED INTO TONIGHT FOR PORTIONS OF KEYS WATERS. NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT FOR ISLAND COMMUNITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.